Alert archive / Texas / Flash Flood Warnings in 2000

Flash Flood Warning 22, NWS Fort Worth, TX

May 19, 2000Dallas County, Ellis County, Kaufman County, Texas

NWS Fort Worth, TX issued this flash flood warning at May 19, 2000, 6:12 PM CDT for Dallas County, Ellis County, Kaufman County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 19, 2000, 6:12 PM CDT (23:12 UTC)
Expired
May 19, 2000, 9:15 PM CDT
In force
3 hr
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Dallas County, TX, Ellis County, TX, Kaufman County, TX

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.2 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2000-05-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2000-05-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 56 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1226 m above ground
0-6 km bulk shear
45 kt
0-1 km storm-relative helicity
56 m²/s²
0-3 km storm-relative helicity
130 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 192316
FFWFWD
TXC113-139-257-200215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
612 PM CDT FRI MAY 19 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  DALLAS COUNTY IN NORTH CENTRAL TEXAS
  ELLIS COUNTY IN NORTH CENTRAL TEXAS
  KAUFMAN COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 915 PM CDT

* AT 612 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY
  RAIN FROM WAXAHACHIE TO TERRRL AND INCLUDING SOUTHEAST DALLAS COUNTY.
  MOVING NORTHEAST AT 20 MPH. SOME OF THE STREETS IN TERRELL WERE
  REPORTED FLOODED FROM THE HEAVY RAIN.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS
IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT
ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS
THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL
ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND.

LAT...LON 3256 9702 3254 9708 3230 9708 3211 9693
          3240 9649 3240 9612 3285 9610 3281 9654
          3297 9654 3299 9701 3281 9701

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at May 19, 3:40 PM CDT, 2 hours 32 minutes earlier.

Area forecast discussion, May 19, 3:40 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
340 PM CDT FRI MAY 19 2000

RUNNING LATE DUE TO WEATHER.  WILL RESISSUE FLASH FLOOD WATCH FOR
THE SOUTHEAST 1/3 OF AREA.  UPGLIDE OF VERY MOIST AIR ACROSS THE
FRONT WILL KEEP THE ACTION GOING THROUGH TONIGHT...AS THE UPPER
LEVEL DISTURBANCE MOVES ACROSS.  PRECIP WILL TAPER OFF DURING THE
MORNING SATURDAY.

MODELS DIFFER ON RETURN FLOW FOR SUNDAY...BUT RESIDUAL MOISTURE
SHOULD BE SUFFICIENT FOR A FEW THUNDERSTORMS WITH NORTHWEST FLOW
DISTURBANCE.  IF LOW LEVEL RESPONSE SETS UP BETTER THAN IS PROGGED...
A FAIRLY INTERESTING EVENT COULD OCCUR.  THE EXTENDED PERIOD IS FULL
OF UNCERTAINTIES...BUT A SYSTEM ON WEDNESDAY IS ALL THAT WE ARE
THINKING ABOUT AS FAR AS LOW THUNDERSTORM CHANCES GO AT THIS POINT.

.FTW...FLASH FLOOD WATCH TONIGHT ALONG AND SOUTHEAST OF A
       GOLDTHWAITE...HILLSBORO...EMORY LINE.

DFW 59/78/65/84 9412    ACT 62/80/66/87 9522

26

In the hours before

Special weather statement, May 19, 4:00 PM CDT, 2 hours 12 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-200200-

HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS
NATIONAL WEATHER SERVICE FORT WORTH TX
400 PM CDT FRI MAY 19 2000

A NEARLY STATIONARY FRONT EXTENDED ALONG A TEXARKANA...TO
GEORGETOWN...TO DEL RIO LINE LATE THIS AFTERNOON. AS AN UPPER LEVEL
DISTURBANCE MOVES ACROSS THIS FRONT TONIGHT...MOIST AND UNSTABLE AIR
FROM THE GULF OF MEXICO WILL BE LIFTED ACROSS THIS BOUNDARY AND
STRONG TO SEVERE THUNDERSTORMS WILL DEVELOP.

...FLASH FLOOD...
STRONG UPPER LEVEL FORCING WILL CONTINUE TO LIFT THIS AIR NORTH OF
THE FRONT...RESULTING IN WIDESPREAD RAIN AND SCATTERED THUNDERSTORMS.
THE SOUTHERN AREAS OF NORTH CENTRAL TEXAS...SOUTH OF A GOLDTHWAITE...
TO HILLSBORO...TO EMORY LINE...RECEIVED CONSIDERABLE RAINFALL IN THE
PAST 18 HOURS AND ARE STILL IN THE IMMEDIATE FLASH FLOOD THREAT.
THEREFORE...A FLASH FLOOD WATCH HAS BEEN EXTENDED THROUGH TONIGHT FOR
THESE AREAS.

...HAIL AND DAMAGING WINDS...
IN ADDITION TO THE FLASH FLOOD THREAT...THERE IS A SLIGHT RISK OF
SEVERE THUNDERSTORMS TONIGHT WITHIN THE SAME AREA THAT FLASH FLOOD
WATCH COVERS.  SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED
TO TAP INTO A DEEPER LAYER OF MOIST AND UNSTABLE AIR AND SUITABLE
WIND SHEAR.  THESE STORMS COULD REACH THE SEVERE WEATHER THRESHOLD...
RESULTING IN LARGE HAIL AND DAMAGING WINDS.

EMERGENCY MANAGERS AND STORM SPOTTERS WITHIN THE SLIGHT RISK AREA
SHOULD PREPARE FOR POSSIBLE ACTIVATION TONIGHT.

FOR HAZARDOUS WEATHER/THUNDERSTORM OUTLOOKS FOR ADJACENT AREAS...SEE
OKCSPSOKC (NORTHWESTERN TEXAS...WESTERN AND CENTRAL OKLAHOMA)...
OKCSPSTUL (EASTERN OKLAHOMA AND NORTHWEST ARKANSAS)...NEWSPSSHV
(NORTHEAST TEXAS...NORTHWESTERN LOUISIANA...EXTREME SOUTHEASTERN
OKLAHOMA AND SOUTHWESTERN ARKANSAS)...SATSPSHOU (SOUTHEAST TEXAS)...
SATSPSSAT (SOUTH CENTRAL TEXAS)...AND LBBSPSSJT (WEST CENTRAL TEXAS).

64

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 18, 7:03 PM CDTSevere Thunderstorm WarningFWDFannin27 min
May 18, 7:29 PM CDTSevere Thunderstorm WarningFWDLamar46 min
May 18, 9:01 PM CDTSevere Thunderstorm WarningFWDComanche44 min
May 18, 9:06 PM CDTSevere Thunderstorm WarningFWDTarrant39 min
May 18, 9:41 PM CDTFlash Flood WarningFWDCollin, Fannin, Lamar3 hr
May 18, 11:04 PM CDTSevere Thunderstorm WarningFWDMills56 min
May 19, 2:20 AM CDTSevere Thunderstorm WarningFWDCoryell55 min
May 19, 4:36 AM CDTFlash Flood WarningFWDVan Zandt3 hr
May 19, 10:25 AM CDTFlash Flood WarningFWDLeon, Robertson3 hr
May 19, 1:25 PM CDTFlash Flood WarningFWDLeon2 hr

Nearby

Flash Flood Warnings in Texas, 2000Every flash flood warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.